It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Spinal Cord Disorders Message Board

  • Blurred Vision, Disconnect feeling after ACDF Surgery

  • Post New Thread   Reply Reply
    Thread Tools Search this Thread
    Old 04-14-2018, 07:08 AM   #1
    coco446
    Junior Member
    (female)
     
    Join Date: Feb 2009
    Posts: 22
    coco446 HB User
    Blurred Vision, Disconnect feeling after ACDF Surgery

    I am 1 week post ACDF surgery C4-5, C5-6.
    I have had post op xrays and the surgery looks in tact, successful.
    I have little pain, only taking Ibuprofen as needed....never took the narcotics prescribed as they make me sick.
    Here is my problem.....
    I feel like I am out of it. I don't quite feel completely dizzy like the room spins, but rather a disconnected feeling like when you over do it on cold medicine or you're just a little bit tipsy. I imagine this is what it must feel like to have a concussion....
    I have talked to my surgeon about this and he feels that it could still be lingering effects of the steroid I was on. Decadron. Finished that 3 days ago.
    The feeling is awful as I don't feel like I could drive a car, let alone go back to work (I work with little kids)
    My vision is off...I wear readers, but they don't seem strong enough anymore.
    Has anyone experienced this post surgery? I wanted to go back to work next week, but that can't happen.
    Could this really just be from the steroids or something else?
    Right now I regret having the surgery because of this.

     
    Reply With Quote
    Sponsors Lightbulb
       
    Old 04-14-2018, 08:42 AM   #2
    yayagirl
    Senior Veteran
    (female)
     
    Join Date: Jun 2010
    Location: USA
    Posts: 2,254
    yayagirl HB Useryayagirl HB Useryayagirl HB Useryayagirl HB Useryayagirl HB Useryayagirl HB Useryayagirl HB Useryayagirl HB Useryayagirl HB Useryayagirl HB Useryayagirl HB User
    Re: Blurred Vision, Disconnect feeling after ACDF Surgery

    Dear coco446,

    No need to regret the surgery. Surgery is a drastic experience, and you need to take the time to allow your body and brain to recover. Medications change your body chemistry and affect vision. Decadron and the drugs used to put you out for sure can still be affecting you.

    Try to rest and stop worrying. Allow your self time to recover.

    I agree, it is definitely not time to get back to work and business as usual.
    It might put a financial stain on you to take time off, but that's better than going back too soon.

    Give yourself a few weeks. Go back to the doctor and make sure it's safe to go back to work before you do.
    __________________
    ~ YaYa ~

     
    Reply With Quote
    Reply Reply




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 11:22 AM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!